Schizophrenia.com

Should I ask to be switched off Abilify?

I know that it’s typically prescribed first because of the minimum side effects compared to other classes of APs but I’m really questioning this constant intense hunger side effect. I’m starving constantly and even after I eat a big meal the satiety wears off pretty quickly, within an hour or two it seems. If I listened to my belly right now I’d probably gain tons of weight on this med from eating constant meals.

There are side effects I can and can’t tolerate. Being constantly hungry is one I don’t know if I will be able to tolerate much longer. Anyone have any good med suggestions that didn’t give them constant starvation? If it makes you sleepy that’s great too because I’m looking for a replacement for my benzo at night.

If it makes you that uncomfortable then you probably have good cause for changing meds. I don’t have any med suggestions so I will just bump your thread.

2 Likes

I would say that if the side effects are hitting you hard, switch to something else. I don’t get the hunger side effect and mine have been going down in general. You react differently to it and should probably contact the pdoc.

P.S. I would probably switch if I were in your shoes.

1 Like

I emailed her. Will probably switch. I’m on a very low dose of it so it shouldn’t be a big deal.

1 Like

That’s good. I wish you luck!

1 Like

I’m on Invega and it’s supposed to be weight neutral. I gained some weight on it, but I wasn’t careful. Like 3kg in a year, not much. The only downside it’s the prolactin levels, but overall it’s a good med.

Cool I’ll look into that. I’m also thinking about Latuda maybe?

Yeah, also raises prolactin but a lot less than Invega. I think it causes restlessness, but everyone is different.

What happens if your prolactin is raised?

No menstruation, bigger boobs!

It can also cause lactation and other health issues, it’s like your body think it’s pregnant.

I’m not feeling any side effects at the moment.

Super funky. Lol my family would be like ??? Something you want to tell us?

1 Like

Anna, go buy a b-complex, that will stop the food cravings. At least it did for me.

1 Like

Can you get it at the pharmacy?

Any health food shop, any pharmacy, even online at iherb.

I recommend this one as it’s ‘low powered’ :

http://m.iherb.com/Rexall-Sundown-Naturals-B-Complex-100-Tablets/32621

That’s the one I use.

This one is 'high powered ’ and seemed to interact with abilify

http://m.iherb.com/product-reviews/Solgar-B-Complex-100-100-Veggie-Caps/19437/?p=1

But it might be different for you.

I just take 1 tablet at 6pm. It’s almost like abilify depletes your b vitamins, so the food cravings are like your body trying to get them.

Ok, I’m going out now I can try to pick some up

1 Like

Ask them for one that just has 100% of the RDA (recommended daily allowance) of b vitamins. Try to avoid getting anything stronger.

I hope it’ll work for you like it did for me.

1 Like

If it works that would be great because I’m not having any other issues w the Abilify but that

1 Like

good I hope? They didn’t have any low power

I don’t like the ‘time release’ thing. What’s that? Anyway, give them a go, or if you can find on that isn’t time release, all the better.

No idea but the rest weren’t the complex they were in micrograms which confused me lol. These pills are huge!! Geez! Pray that I don’t choke taking them hahaha